The Diabetes Forum Support Community For Diabetics Online banner
1 - 2 of 2 Posts

· Registered
Joined
·
24,406 Posts
Hello Firebird, and welcome. How long have you had diabetes? There are many good tools for controlling our disorder, but whatever we use requires discipline and attention to detail if we're going to maintain good control.

You've received good input here already, so I won't belabor the point. You will have to develop a routine whereby you can remember your own meds if you intend to continue caring for your mother. You're of no use to her if your diabetes takes you down.

Most diabetics - even type 1s - soon recognize that they can't just eat anything they want and still keep tight control of their blood sugar. No matter how good the "Scottish Swimmer" diet is, I think you'd be wise to start cutting the carbs from your menus, and fine tune your insulin regimen.

We want to help you and support you, if you want our help. There is no magic pill for us to swallow and forget about our diabetes. I know very little about using insulin, but I know about metformin; it's our front line of defense for insulin resistance and it doesn't overload our pancreas. There are often a few days of discomfort getting accustomed to this drug and it takes some time to reach maximum blood levels. If you tried it for several weeks & tried different versions, yet still determined that it was truly not working for you, that's fine. I just hope you gave it a good chance before deciding it was "incompatible".

It would be good if a once-a-day dose of a basal insulin would work for you, but apparently Lantus wasn't the answer you sought, so you may find that your diabetes cannot be controlled with any once-a-day method. You may have to develop some flexibility and discipline. I think it would be good if your focal point were keeping your blood sugar under control and letting the weight come off as a fringe benefit. Did you know that metformin also helps with weight loss?

Take care and be well.
 

· Registered
Joined
·
24,406 Posts
Metformin gives most people a little diarrhea, which subsides after a little while if you adjust the dosage and experiment with the extended release versions. I'm sorry if you gave it a chance and it didn't work for you.

I'm sorry too, that you feel like you're getting nothing but negative feedback, because the problem may be that the holy grail of a once-a-day remedy for your diabetes is not within the realm of possibility.

Thanks for your reply, I cannot take Metformin it gives my diahorrea!, Lantus was changed by my doctor. All I am getting is negative feedback from this site so I am going to unsubscribe. Thank you all.
 
1 - 2 of 2 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top